View Full Version : Does birth control mess with your meds or symptoms?


Cyllya
05-01-16, 09:22 PM
(Hormonal birth control, I mean.)

I've been on Adderall 10mg XR for several months now, and it's definitely not ideal, but it's still a huge improvement over not having it. I'm also taking 50mg sertraline, which seems to do its job perfectly.

I was having long-term menorrhagia and anemia, so about two weeks ago, I started taking ortho-cyclen, which is a type of birth control pill. A few days ago, I noticed that my ADHD symptoms seemed worse than normal. I even got a lot of that "driven by a motor" feeling that I don't normally get when untreated but often experience as an Adderall withdrawal effect. Basically, it felt like I missed my dose, but I didn't. The couple days since then have been less bad (like being untreated after the withdrawal effects have stopped).

The change actually correlates a lot more with when I got my Adderall refilled, but it's the name brand, by the same manufacturer (Shire), in the same dose, and the pills all look normal, so I can't think of how that could be the cause. Since ADHD symptoms are kind of subtle and easily affected by things like sleep, I wondered if the birth control pills might be affecting it and it just took me a while to notice.

Not sure what to do about it in either case. :confused:

I'll cross my fingers that I don't get in trouble at work.

sarahsweets
05-03-16, 10:57 AM
I dont know about the pill specifically but hormones wreak havoc on adhd symptoms. I know when I get my period, sometimes its like my meds do not work. Right now one of the issues I have is a tumor on my adrenal gland which is causing it to act as if its its own gland or organ releasing crazy hormones and stuff which is f-ing up my mojo.